MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 105MM - STERILE; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 105MM - STERILE; APPLIANCE,FIXATION,NAIL
Model Number 04.038.405S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event year is reported as 2020; however exact date of event is unknown.Reporter is jnj representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, patient underwent removal of proximal femoral nailing system (tfna) nail that was broken after six (6) months of implantation.Originally implanted with tfna nail, tfna blade and unknown locking screws on an unknown date.The fenestrated helical blade was intact, there was indentations on the blade due to the nail breaking around it.Fragments were completely removed.Removal was done fairly easily without significant intervention, then a total hip arthroplasty was completed.There was patient consequence reported.Concomitant device reported: unknown locking screw (part# unknown, lot# unknown, quantity 1).This complaint involves two (2) devices.This report is for (1) 11mm/125 deg ti cann tfna 360mm/right - sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the tfna fenestrated helical blade 105mm - sterile (p/n: 04.038.405, lot number: h486971) was received at us cq.Visual inspection of the complaint device showed some cosmetic nicks and scratches, but no other damage.This complaint is not confirmed as no non-cosmetic damage is observed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot device history review done by gabrielle truong on 21 july 2020.Part number: 04.038.405s lot number: h486971 part manufacture date: 27 november 2017 manufacturing location: elmira part expiration date: 31 october 2027 nonconformance noted: n/a a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestrated helical blade 105mm was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.The lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the device history record for the raw material revealed no complaint related anomalies.The device history record shows this lot met all requirements at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 105MM - STERILE
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10311324
Report Number2939274-2020-03277
Device Sequence Number14031046
Product Code KTT
UDI-Device Identifier10886982099310
UDI-Public(01)10886982099310
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.405S
Device Catalogue Number04.038.405S
Device Lot NumberH486971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/125 DEG TI CANN TFNA 360MM/RIGHT - STERILE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;